Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 67, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 5, 2014, 6:13 PM MDT for Lincoln County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 6:13 PM MDT (00:13 UTC)
- Expired
- Jun 5, 2014, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:54 PM MDT | HAIL 1.75 | 9 Nw Haswell, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:43 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS55 KBOU 060013
SVRBOU
COC073-060100-
/O.NEW.KBOU.SV.W.0067.140606T0013Z-140606T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
613 PM MDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 700 PM MDT
* AT 613 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF KARVAL...OR 34 MILES WEST OF KIT CARSON...MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KARVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3871 10362 3895 10330 3880 10316 3853 10317
3852 10333
TIME...MOT...LOC 0013Z 309DEG 20KT 3878 10343
HAIL...1.25IN
WIND...60MPH
$$
RPK2 follow-up statements
303
WWUS55 KBOU 060024
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
624 PM MDT THU JUN 5 2014
COC073-060100-
/O.CON.KBOU.SV.W.0067.000000T0000Z-140606T0100Z/
LINCOLN CO-
624 PM MDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 624 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
KARVAL...OR 31 MILES WEST OF KIT CARSON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KARVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3871 10362 3895 10330 3880 10316 3853 10317
3852 10333
TIME...MOT...LOC 0024Z 324DEG 25KT 3869 10338
HAIL...1.75IN
WIND...60MPH
$$
RPK411
WWUS55 KBOU 060031
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
631 PM MDT THU JUN 5 2014
COC073-060100-
/O.CON.KBOU.SV.W.0067.000000T0000Z-140606T0100Z/
LINCOLN CO-
631 PM MDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF KARVAL...OR 30 MILES WEST OF KIT CARSON...MOVING SOUTHEAST AT 25
MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
KARVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3871 10362 3895 10330 3880 10316 3853 10317
3852 10333
TIME...MOT...LOC 0030Z 309DEG 20KT 3867 10334
HAIL...2.75IN
WIND...70MPH
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:44 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 5, 3:44 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 344 PM MDT THU JUN 5 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 343 PM MDT THU JUN 5 2014 THIS AFTERNOON IS SHAPING UP MUCH LIKE LAST NIGHT WITH STRONG THUNDERSTORMS ALREADY MOVING ACROSS DOUGLAS AND ELBERT COUNTIES. MODERATE WESTERLY FLOW ALOFT IS CAUSING THE STORMS TO HAVE DECENT EASTERLY MOTIONS AFTER THE TRIGGER OFF THE HIGHER FOOTHILL TERRAIN. SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT FOR THE PLAINS COUNTIES THROUGH MUCH OF THE EVENING. SHOWERS AND THUNDERSTORMS WILL EVENTUALLY PROGRESS EASTWARD AND OUT OF THE FORECAST AREA. AREAS OF LOW CLOUDS WILL DEVELOP IN THE WAKE OF THE THUNDERSTORMS...BUT A WESTERLY COMPONENT TO WINDS COMING OUT OF THE FOOTHILLS SHOULD BE ENOUGH TO KEEP STRATUS FROM COVERING THE I-25 CORRIDOR. FOR FRIDAY...MODERATE ZONAL FLOW ALOFT WILL REMAIN IN PLACE WHILE HIGH SURFACE PRESSURE OVER THE NORTHERN PLAINS WILL KEEP MOIST EASTERLY FLOW IN PLACE AT LOWER LEVELS. SYNOPTIC MODELS ARE MORE GENEROUS WITH AMOUNTS AND AREAL COVERAGE OF PRECIPITATION THAN OVER THE PAST COUPLE DAYS. THE SCENARIO SHOULD BE QUITE SIMILAR TO TODAY...WITH PALMER DIVIDE ONCE AGAIN BEING A FAVORED LOCATION FOR THE HEAVIEST STORMS. IF THE AIRMASS AS A WHOLE HAS MORE MOISTURE CONTENT THAN TODAY...THEN MORE WIDESPREAD THUNDERSTORM COVERAGE WILL BE POSSIBLE. SEVERE WEATHER WILL ALSO BE POSSIBLE ONCE AGAIN AS THE WIND SHEAR PROFILES WILL REMAIN IN PLACE TO ORGANIZE THUNDERSTORMS INTO LONG-LIVED CELLS. TEMPERATURES ARE ALSO EXPECTED TO BE A FEW DEGREES WARMER THAN TODAY...LEADING TO STRONGER INSTABILITY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 343 PM MDT THU JUN 5 2014 THUNDERSTORMS TO CONTINUE TO ACROSS THE AREA FRIDAY EVENING...WITH MOST OF ACTIVITY OVER THE PLAINS IN THE AREA OF THE THETA-E AXIS. ENOUGH SHEAR IN THE ATMOSPHERE WITH SOUTHEAST TO EASTERLY WINDS AND AT THE SURFACE AND WESTERLY FLOW ALOFT. WITH CAPE VALUES RANGING FROM 1000 TO 1500 J/KG...THERE COULD BE A FEW SEVERE STORMS ACROSS THE PLAINS PRODUCING LARGE HAIL AND DAMAGING WINDS. PRECIPITABLE WATER VALUES RANGE FROM AROUND 0.70 NEAR DENVER TO CLOSE TO AN INCH FAR NORTHEAST CORNER...SOME SOME OF THE STORMS COULD PRODUCE BRIEF HEAVY RAINFALL. BUT STORM MOTION OF AROUND 10 TO 15 MPH SHOULD KEEP THE THREAT FOR FLASH FLOODING LOW. MOST OF THE ACTIVITY TO BE EAST OF THE AREA BY MIDNIGHT. HOWEVER...THERE IS ENOUGH LIFT AHEAD OF AN APPROACHING TROUGH OVER THE GREAT BASIN TO KEEP SOME THREAT OF SHOWERS OR THUNDERSTORMS GOING OVERNIGHT. FLOW ALOFT REMAINS WESTERLY SATURDAY WITH UPPER TROUGH STILL OVER THE GREAT BASIN. MODELS SHOW FRONT MOVING INTO THE NORTHEAST PLAINS EARLY IN THE MORNING...AIDED BY OUTFLOW FROM EXPECTED CONVECTION OVER KANSAS AND NEBRASKA. WEAK FRONTAL LIFT ALONG WITH MID LEVEL ASCENT MID LEVEL QG MAY BE ENOUGH TO GENERATE SOME SHOWERS DURING THE MORNING...WITH ENOUGH INSTABILITY FOR A FEW STORMS. BEST CHANCE FOR SHOWERS TO BE EAST OF A GREELEY TO LIMON LINE. BY AFTERNOON...FRONT SHOULD BE ALONG FOOTHILLS AND ACROSS THE PALMER DIVIDE WITH NORTHEAST TO EASTERLY UPSLOPE. UPPER TROUGH OVER GREAT BASIN WILL BEGIN TO MOVE TOWARD COLORADO DURING THE AFTERNOON WITH INCREASING MID LEVEL ASCENT. THUS...SHOULD SEE A GOOD CHANCE OF THUNDERSTORMS DURING THE AFTERNOON...MAINLY ALONG AND EAST OF THE CONTINENTAL DIVIDE. COOLER AIRMASS BEHIND FRONT TO LIMIT THE INSTABILITY...WITH CAPES AROUND 500 J/KG. NOT EXPECTING STORMS TO REACH SEVERE LIMITS...BUT SOME SMALL HAIL WILL BE POSSIBLE. AIRMASS STILL FAIRLY MOIST WITH PRECIPITABLE WATER VALUES FROM 0.70 AROUND DENVER TO AROUND 0.90 FAR EASTERN PLAINS. BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS OVER THE PLAINS...BUT STORM MOTION OF AROUND 15 MPH SHOULD KEEP ANY STORMS MOVING. STORMS TO CONTINUE INTO THE EVENING WITH MOST OF THE ACTIVITY MOVING INTO KANSAS AROUND MIDNIGHT. SOME LINGERING STORMS POSSIBLE FAR EASTERN PLAINS. UPPER TROUGH EXPECTED TO MOVE INTO COLORADO OVERNIGHT SATURDAY INTO SUNDAY MORNING. MID LEVEL ASCENT ENOUGH TO KEEP SOME SHOWERS AND A FEW STORMS GOING OVER THE MOUNTAINS. ON SUNDAY...TROUGH TO MOVE ACROSS COLORADO WITH FLOW ALOFT BECOME NORTHWEST BY THE AFTERNOON. AIRMASS TO GRADUALLY DRY OUT FROM THE WEST. ENOUGH MOISTURE ALONG WITH SOUTHEAST SURFACE WINDS FOR A CHANCE OF THUNDERSTORMS BY THE AFTERNOON...MAINLY EAST OF THE CONTINENTAL DIVIDE. AIRMASS TO REMAIN COOL WITH TEMPERATURES IN THE LOWER 70S ACROSS THE PLAINS. AIRMASS TO GRADUALLY WARM BY MONDAY AS DRIER AIR SPREADS INTO THE REGION. STILL ENOUGH MOISTURE FOR A FEW STORMS OVER THE HIGH COUNTRY DURING THE AFTERNOON. FOR THE LATER DAYS TUESDAY THROUGH THURSDAY...UPPER RIDGE BUILDS OVER THE AREA WITH WARMER AND DRIER CONDITIONS. TEMPERATURES TO WARM INTO THE 80S ACROSS THE PLAINS BY WEDNESDAY. ENOUGH MOISTURE OVER THE HIGH COUNTY FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS. BOTH THE GFS AND ECMWF INDICATE SOME LOW LEVEL MOISTURE MOVING INTO THE PLAINS WEDNESDAY AFTERNOON THROUGH THURSDAY. ENOUGH TO INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 343 PM MDT THU JUN 5 2014 ONE OR TWO SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE OVER THE DENVER METRO AREA THROUGH ABOUT 01Z. RADAR DATA APPEARS TO BE INDICATING THAT THE STRONGEST STORMS OF THE EVENING ARE DEVELOPING OVER DOUGLAS AND ELBERT COUNTIES. AFTER THE THREAT OF THUNDERSTORMS DISSIPATES...LIGHT NORTH TO NORTHWEST DRAINAGE FLOW OUT OF THE MOUNTAINS SHOULD KEEP ANY STRATUS FROM MOVING INTO THE DENVER AREA. FRIDAY WILL SEE A SETUP SIMILAR TO TODAY WITH EASTERLY WINDS BRINGING MOISTURE BACK INTO NORTHEAST COLORADO WITH ANOTHER ROUND OF THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON HOURS. CEILINGS AND VISIBILITIES WILL BE IN THE VFR CATEGORY EXCEPT FOR WHEN ANY SHOWERS OR THUNDERSTORMS ARE MOVING ACROSS THE LOCAL AIRPORTS. && .HYDROLOGY... ISSUED AT 343 PM MDT THU JUN 5 2014 SNOWMELT RUNOFF WILL CONTINUE AT LEVELS SIMILAR TO THE PAST FEW DAYS. THUNDERSTORM ACTIVITY IS EXPECTED TO BE PRIMARILY OVER THE PLAINS THIS EVENING...SO NO ADDITIONAL IMPACT ON RIVER LEVELS IS EXPECTED. FRIDAY IS EXPECTED TO FEATURE ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS...ONCE AGAIN MAINLY ON THE PLAINS. THE CONTINUING WESTERLY FLOW ALOFT APPEARS THAT IT WILL BE ENOUGH TO KEEP THUNDERSTORMS OVER THE FOOTHILLS MOVING EASTWARD AS THEY DEVELOP. THIS WILL LIMIT THE HEAVY PRECIPITATION OVER THE CRITICAL STREAM BASINS. AS LONG AS THE ZONAL FLOW PATTERN ALOFT STAYS IN PLACE...SNOWMELT RUNOFF WILL BE ABLE TO PROCEED WITHOUT ADDITIONAL PROBLEMS CAUSED BY RAINFALL. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SATURDAY AND SUNDAY... MAINLY DURING THE THE AFTERNOON AND EVENING. MOST OF ACTIVITY WILL BE EAST OF THE CONTINENTAL DIVIDE. WESTERLY FLOW ALOFT WILL BE ENOUGH TO KEEP THE STORMS MOVING EASTWARD. SOME OF THE STORMS COULD PRODUCE BRIEF HEAVY RAIN SATURDAY AFTERNOON BUT STORM MOTION WILL KEEP ANY THREAT OF FLASH FLOODING LOW. STREAMS AND RIVERS SHOULD REMAIN RUNNING FAIRLY HIGH DUE TO ONGOING SNOWMELT. DRIER AND WARMER CONDITIONS CAN BE EXPECTED MONDAY...AND SHOULD CONTINUE THROUGH THURSDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE HIGH COUNTRY EACH DAY WITH A FEW STORMS POSSIBLE OVER PLAINS WEDNESDAY AND THURSDAY. ANY CONVECTION THAT DEVELOPS SHOULD BE WEAK...PRODUCING ONLY LIGHT RAINFALL. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM...D-L AVIATION...DANKERS HYDROLOGY...DANKERS/D-L
Hazardous weather outlook, Jun 5, 11:10 AM MDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1110 AM MDT THU JUN 5 2014 COZ030>051-061715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE FRONT RANGE FOOTHILLS EARLY THIS AFTERNOON AND THEN MOVE ONTO THE NORTHEAST PLAINS OF COLORADO DURING THROUGH THE LATE AFTERNOON AND EVENING. THE WIND PROFILE OVER EASTERN COLORADO IS EXPECTED TO EVOLVE SIMILAR TO LAST EVENING...MAKING IT POSSIBLE FOR STRONG AND LONG-LIVED THUNDERSTORMS TO ONCE AGAIN DEVELOP. SOME OF THE STORMS ON THE PLAINS COULD BECOME SEVERE WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER ...DAMAGING WINDS TO 70 MPH AND POSSIBLY SOME TORNADOES. THE BEST CHANCE FOR LONG-LIVED AND SEVERE STORMS WILL BE ACROSS THE PALMER DIVIDE...INCLUDING DOUGLAS...ELBERT AND LINCOLN COUNTIES. THE STORMS WILL MOVE OUT OF THE URBAN CORRIDOR BY MID- EVENING...BUT CONTINUE TRACKING ACROSS THE EASTERN COLORADO PLAINS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY MOIST AND UNSTABLE AIRMASS WILL PERSIST ACROSS THE NORTHEAST PLAINS FRIDAY AND SATURDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY...WITH SOME STORMS POSSIBLY SEVERE ACROSS THE PLAINS PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER WELL PAST MIDNIGHT ON THE PLAINS. AN UPPER TROUGH WILL MOVE ACROSS THE REGION LATE SATURDAY OR SUNDAY..BRINGING A COOLER AIRMASS TO NORTHEAST AND NORTH CENTRAL COLORADO. WARMER AND SOMEWHAT DRIER CONDITIONS WILL THEN RETURN MONDAY AND CONTINUE THROUGH WEDNESDAY. THERE WILL STILL A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORKS WILL BE ACTIVATED AFTER 1 PM ACROSS THE NORTHEAST PLAINS OF COLORADO.
In the hours before
Local storm report, Jun 5, 5:38 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
538 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0500 PM HAIL 1 NNE EVERGREEN 39.65N 105.33W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0523 PM HAIL 1 N KITTREDGE 39.66N 105.30W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
THUSELocal storm report, Jun 5, 5:45 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0500 PM HAIL 1 NNE EVERGREEN 39.65N 105.33W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0523 PM HAIL 1 N KITTREDGE 39.66N 105.30W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0540 PM HAIL 3 NNW CHATFIELD RESERVO 39.60N 105.09W
06/05/2014 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
&&
THUSELocal storm report, Jun 5, 5:59 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
559 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0500 PM HAIL 1 NNE EVERGREEN 39.65N 105.33W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0523 PM HAIL 1 N KITTREDGE 39.66N 105.30W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0540 PM HAIL 3 NNW CHATFIELD RESERVO 39.60N 105.09W
06/05/2014 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0550 PM HAIL 2 S LITTLETON 39.57N 105.01W
06/05/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
THUSELocal storm report, Jun 5, 6:03 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
603 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0500 PM HAIL 1 NNE EVERGREEN 39.65N 105.33W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0502 PM HAIL 1 NNW EVERGREEN 39.65N 105.35W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0523 PM HAIL 1 N KITTREDGE 39.66N 105.30W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0540 PM HAIL 3 NNW CHATFIELD RESERVO 39.60N 105.09W
06/05/2014 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0550 PM HAIL 2 S LITTLETON 39.57N 105.01W
06/05/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
THUSELocal storm report, Jun 5, 6:04 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
604 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 S LITTLETON 39.57N 105.01W
06/05/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0540 PM HAIL 3 NNW CHATFIELD RESERVO 39.60N 105.09W
06/05/2014 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0523 PM HAIL 1 N KITTREDGE 39.66N 105.30W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0502 PM HAIL 1 NNW EVERGREEN 39.65N 105.35W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0500 PM HAIL 1 NNE EVERGREEN 39.65N 105.33W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
&&
THUSELocal storm report, Jun 5, 6:10 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
610 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 1 NW CENTENNIAL 39.60N 104.88W
06/05/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0550 PM HAIL 2 S LITTLETON 39.57N 105.01W
06/05/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0540 PM HAIL 3 NNW CHATFIELD RESERVO 39.60N 105.09W
06/05/2014 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0523 PM HAIL 1 N KITTREDGE 39.66N 105.30W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0502 PM HAIL 1 NNW EVERGREEN 39.65N 105.35W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0500 PM HAIL 1 NNE EVERGREEN 39.65N 105.33W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
&&
THUSEThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:11 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 17 min |
| Jun 5, 6:42 PM MDT | Tornado Warning | BOU | Lincoln | 33 min |
| Jun 5, 7:40 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 35 min |
| Jun 5, 8:39 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 36 min |
| Jun 5, 10:44 PM MDT | Special Weather Statement | BOU | Elbert | 46 min |
| Jun 6, 3:13 AM MDT | Special Weather Statement | BOU | Lincoln | 47 min |
| Jun 6, 3:22 AM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 38 min |
| Jun 6, 3:59 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 31 min |
| Jun 6, 12:33 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 42 min |
| Jun 6, 1:13 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 47 min |
| Jun 6, 1:29 PM MDT | Flash Flood Warning | BOU | Logan | 3 hr |
| Jun 6, 1:38 PM MDT | Tornado Warning | BOU | Douglas | 37 min |
| Jun 6, 1:41 PM MDT | Tornado Warning | BOU | Logan, Sedgwick | 34 min |
| Jun 6, 1:50 PM MDT | Tornado Warning | BOU | Weld | 25 min |
| Jun 6, 1:53 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 37 min |
| Jun 6, 1:58 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 28 min |
| Jun 6, 2:08 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 33 min |
| Jun 6, 2:13 PM MDT | Tornado Warning | BOU | Weld | 17 min |
| Jun 6, 2:14 PM MDT | Tornado Warning | BOU | Phillips, Sedgwick | 31 min |
| Jun 6, 2:28 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 32 min |
| Jun 6, 2:34 PM MDT | Tornado Warning | BOU | Weld | 26 min |
| Jun 6, 2:43 PM MDT | Tornado Warning | BOU | Sedgwick | 32 min |
| Jun 6, 2:48 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Elbert | 27 min |
| Jun 6, 2:50 PM MDT | Tornado Warning | BOU | Weld | 25 min |
| Jun 6, 2:54 PM MDT | Tornado Warning | BOU | Morgan | 36 min |
| Jun 6, 2:56 PM MDT | Tornado Warning | BOU | Morgan, Weld | 19 min |
| Jun 6, 3:05 PM MDT | Tornado Warning | BOU | Logan | 25 min |
| Jun 6, 3:10 PM MDT | Tornado Warning | BOU | Phillips, Sedgwick | 35 min |
| Jun 6, 3:12 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 33 min |
| Jun 6, 3:19 PM MDT | Flash Flood Warning | BOU | Sedgwick | 3 hr |
| Jun 6, 3:36 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 24 min |
| Jun 6, 4:19 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 26 min |
| Jun 6, 4:24 PM MDT | Areal Flood Advisory | BOU | Phillips | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.